This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been taking Paxil CR 37.5mg for about 7 months. I ran out of refills on the past Friday of the long weekend. I decided I was going to try and stop the medication as my doctor told me when she prescribed Paxil CR that it wasn't meant to be a 'forever drug', not to mention it is very expensive for a college student to take (even with the drug plan). It is now Tuesday at lunch and I am very dizzy and keep having to go to the washroom every time after I eat. I can not go to school feeling this way but do not want to keep having to take Paxil CR forever either. Maybe I shouldn't have stopped 'cold turkey' but I stopped smoking 'cold turkey' and never experienced this. How much longer will this go on for and why didn't the doctor say that this would happen when you stopped taking Paxil CR? ANy suggestions or helpful hints would be appreciated.
You should wean off paxil gradually over a three week period, and the best way to deal with your current symptoms is to go back on briefly, and start the weaning process. The first week, lower dose to lowest possible but cutting the pills. Second week, lowest dose every other day. Third week, lowest dose every third day, then stop.
I have been on 12.5 mg of Paxil CR for one year and in that time period I have tried to discontinue use twice. Both times my withdrawal symptoms had nothing to do with dizziness as I've been reading so much about- in fact I have never experienced dizziness as a side effect. Instead- I have noticed that I've become much less 'social" and more angry- and I have no idea why- other than it is related to me trying to stop my daily dose. I am currently trying to ween myself again, but this time I have been doing it by cutting the dose in half- a pill every other day until I run out of my current stock of about 40 pills.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.